Alert archive / New York / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 28, NWS Albany, NY

May 22, 20134 counties in New York

NWS Albany, NY issued this severe thunderstorm warning at May 22, 2013, 1:39 PM EDT for 4 counties in New York. It was in force for 66 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 22, 2013, 1:39 PM EDT (17:39 UTC)
Expired
May 22, 2013, 2:45 PM EDT
In force
66 min
Issued by
NWS Albany, NY
Area
Storm-based polygon

Counties Albany County, NY, Montgomery County, NY, Schenectady County, NY, Schoharie County, NY

The radar

The Albany radar (KENX), 40 km from the middle of the area, began a volume at 17:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 22, 1:59 PM EDTTSTM WND DMGRichmondville, NY2 TREES DOWN... ONE ON SUMMIT ST AND ANOTHER ON BROOKER HOLLOW RD.
May 22, 2:00 PM EDTTSTM WND DMGWarnerville, NY2 OR MORE TREES DOWN AND SHINGLES BLOWN OFF ROOF
May 22, 2:05 PM EDTTSTM WND DMGW Delanson, NYTRACTOR TRAILER BLOWN OVER ON INTERSTATE 88
May 22, 2:28 PM EDTTSTM WND DMGCharleston, NYTREE DOWN ON WIRES BLOCKING THE ROAD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 20 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 22, 12:58 PM EDTSevere Thunderstorm WatchSPC10 hr

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 5.7 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2013-05-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 132 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2013-05-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 113 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
132 J/kg
Mixed-layer CIN
-118 J/kg
Mixed-layer LCL
738 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
113 m²/s²
0-3 km storm-relative helicity
124 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

335 
WUUS51 KALY 221739
SVRALY
NYC001-057-093-095-221845-
/O.NEW.KALY.SV.W.0028.130522T1739Z-130522T1845Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
139 PM EDT WED MAY 22 2013

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN ALBANY COUNTY IN EAST CENTRAL NEW YORK...
  SOUTHWESTERN SCHENECTADY COUNTY IN EAST CENTRAL NEW YORK...
  SCHOHARIE COUNTY IN EAST CENTRAL NEW YORK...
  THIS INCLUDES THE CITY OF COBLESKILL...
  SOUTH CENTRAL MONTGOMERY COUNTY IN EASTERN NEW YORK...

* UNTIL 245 PM EDT

* AT 133 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 10
  MILES WEST OF JEFFERSON...OR NEAR DAVENPORT...AND MOVING EAST AT 25
  MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  JEFFERSON BY 155 PM EDT...
  SUMMIT BY 200 PM EDT...
  RICHMONDVILLE BY 210 PM EDT...
  BREAKABEEN BY 220 PM EDT...
  MIDDLEBURGH BY 230 PM EDT...
  SCHOHARIE AND CENTRAL BRIDGE BY 235 PM EDT...

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV...
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV
OR TWITTER @NWSALBANY.

LAT...LON 4256 7468 4262 7464 4274 7467 4292 7424
      4245 7405 4237 7449 4241 7461 4251 7471
      4253 7471
TIME...MOT...LOC 1738Z 248DEG 23KT 4251 7477

$$
TAW/VTK
2 follow-up statements
616 
WWUS51 KALY 221806
SVSALY

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
206 PM EDT WED MAY 22 2013

NYC001-057-093-095-221845-
/O.CON.KALY.SV.W.0028.000000T0000Z-130522T1845Z/
MONTGOMERY NY-SCHOHARIE NY-SCHENECTADY NY-ALBANY NY-
206 PM EDT WED MAY 22 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM EDT
FOR WESTERN ALBANY...SOUTHWESTERN SCHENECTADY...SCHOHARIE AND SOUTH
CENTRAL MONTGOMERY COUNTIES...

AT 158 PM EDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR SUMMIT...OR 9
MILES SOUTHWEST OF COBLESKILL...MOVING EAST AT 25 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  VINTONTON...WEST FULTON AND WARNERVILLE BY 215 PM EDT...
  PATRIA...GREENBUSH...FULTONHAM AND MINERAL SPRINGS BY 220 PM EDT...
  WEST MIDDLEBURGH...WATSONVILLE AND BARNERVILLE BY 225 PM EDT...

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV...
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV
OR TWITTER @NWSALBANY.

LAT...LON 4243 7456 4254 7463 4256 7465 4258 7465
      4262 7464 4274 7467 4292 7424 4245 7405
      4237 7449
TIME...MOT...LOC 1805Z 248DEG 23KT 4257 7455

$$
TAW/VTK
324 
WWUS51 KALY 221846
SVSALY

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
246 PM EDT WED MAY 22 2013

NYC001-057-093-095-221855-
/O.EXP.KALY.SV.W.0028.000000T0000Z-130522T1845Z/
MONTGOMERY NY-SCHOHARIE NY-SCHENECTADY NY-ALBANY NY-
246 PM EDT WED MAY 22 2013

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN ALBANY...SOUTHWESTERN
SCHENECTADY...SCHOHARIE AND SOUTH CENTRAL MONTGOMERY COUNTIES HAS
EXPIRED...

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV...
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV
OR TWITTER @NWSALBANY.

LAT...LON 4243 7456 4254 7463 4256 7465 4258 7465
      4262 7464 4274 7467 4292 7424 4245 7405
      4237 7449
TIME...MOT...LOC 1806Z 248DEG 23KT 4257 7454

$$
TAW/VTK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 22, 1:24 PM EDT, 15 minutes earlier.

Area forecast discussion, May 22, 1:24 PM EDT, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
124 PM EDT WED MAY 22 2013

.SYNOPSIS...
LOW PRESSURE WILL MOVE FROM THE GREAT LAKES REGION TODAY
INTO THE SAINT LAWRENCE VALLEY TOMORROW. WARM AND HUMID CONDITIONS
WILL PERSIST INTO THURSDAY WITH SHOWERS AND THUNDERSTORMS. A STRONG
COLD FRONT WILL MOVE SLOWLY THROUGH NEW YORK AND NEW ENGLAND INTO
THURSDAY NIGHT. LOW PRESSURE WILL FORM ALONG THIS FRONT ON THE COAST
FRIDAY...AS MUCH COLDER AIR POURS INTO THE REGION...AS THE WEATHER
MAY STAY UNSETTLED INTO THE FIRST HALF OF THE MEMORIAL DAY WEEKEND.

&&

.NEAR TERM /THROUGH TONIGHT/...
...SEVERE THUNDERSTORM WATCH 210 IN EFFECT UNTIL 10 PM...

CONVECTION HAS FIRED OVER THE CWA EARLY THIS AFTERNOON. LASTEST
MESOANALYSIS INDICATED CAPES CLIMBING TO 1000 J/KG MAINLY TO THE
WEST OF HUDSON RIVER. BULK SHEAR IS QUITE RESPECTABLE ESPECIALLY
NORTH HALF OF CWA WHERE VALUES EXCEED 40 KNOTS. SO EXPECT STORM
MODE TO BE MAINLY MULTICELLULAR...WITH THE POTENTIAL FOR SOME
SUPERCELLS. MAIN THREAT WILL BE HAIL WITH WIND ALSO A FACTOR.

WE WILL ALSO NEED TO WATCH THREAT OF FLASH FLOODING. MAIN CONCERN
WOULD BE EASTERN ZONES WHERE RAINFALL OF 2-3 INCHES WAS RECORDED
LAST NIGHT. FLOW IS FAIRLY ROBUST...SO STORMS SHOULD MOVE ALONG.
HOWEVER...ANY TRAINING OF CELLS WILL LEAD TO ISSUES.

CONVECTION WILL CONTINUE INTO THE EVNG HOURS AND DIM OVERNIGHT AS
FCA IS FIRMLY IN WARM SECTION. LOWS AND TD WILL BE IN THE
60S...AND AREAS OF PATCHY FOG POSSIBLE IN THE MORNING.

&&

.SHORT TERM /THURSDAY THROUGH SATURDAY NIGHT/...
THU AND THU NT 500HPA TROF STARTS MOVING E THROUGH GRTLKS AS SFC
LOW ORGANIZES ALONG SEMI-STALLED FRONT FROM FM LK ERIE UP ST
LAWRENCE VLY. THIS SYSTEM PUSHES SLOWLY EAST DRAGGING A CDFNT TO
BTV-SYR LINE THU AFTN...AND THROUGH FCA BY 12UTC FRI. NAM/GFS IN
PRETTY CLOSE AGREEMENT WITH THIS TIMING. WHILE THERE IS INCRG
DYNAMICS WITH APPROACHING JET AND TROF...CAPES 1000-1500 ...CLOUDS
WILL BE WIDESPREAD HOLDING MAX TEMPS TO MID 70S TO AROUND 80. SPC HAS
ONLY PUT AREA IN SEE TEXT ATTM...WITH LOW PROBS DUE TO LIMITED INSTABILITY.
REGARDLESS AREA WILL SEE PERIOD OF -SHRA/TSTMS INCRG THU...TRANSITIONING
TO -SHRA/-RA BEHIND THE CDFNT OVERNIGHT.

BY FRI MORNING CDFNT WILL BE IN I-95 CORRIDOR ALONG THE ATLC
COAST. 500HPA TROF WILL BE MOVING INTO NE USA...AND BOTH MODELS
DEVELOP A MODEST SFC LOW OVER NJ. THE WARMTH OF PAST FEW DAYS
WILL GIVE WAY TO A COOL BREEZY WITH -SHRA FRI. FINALLY SFC LOW
MOVES OFFSHORE FRI NT AS HIGH PRESSURE BUILDS INTO THE GRTLKS.
HWVR THE 500HPA TROF LINGERS AND CUTS OFF OVER NEW ENG SAT.
BETWEEN THESE TWO SYSTEMS A BRISK NW GRADIENT WILL DRIVE SOME
PRETTY COOL AIR INTO THE REGION FOR LATE MAY. WITH 500HPA CUT OFF
LINGERING SKIES MAY ONLY BE PS SAT IN GFS.

TEMPS WILL PROBABLY GO NOWHERE FRI...ONLY COMING OFF MORNING LOWS
A FEW DEG...OR HOLDING STEADY.

THE GFS/NAM ARE PROGRESSIVE WITH SFC LOW DEPARTING THE COAST FRI
NT...WITH ITS 500 HPA TROF CROSSING REGION SAT AND DEPARTING SAT
NT WITH PC SKIES AND A RATHER BRISK WIND GRADIENT.

THE 00UTC ECMWF CUTS OFF THE 500HPA LOW OVER NJ...DEVELOPS A
COASTAL LOW...WHICH LINGERS ALONG THE EAST COAST FOR THE WEEKEND
WITH PERIODS OF RAW CHILLY RAIN.

THE GFS TEMPS WOULD BRING MINS SAT MORNING INTO THE MID 30S TO
MID 40S WITH SOME NEAR 30 AND POTENTIAL FROST/FREEZE ISSUES IN
ADRNDKS. HIGHS SAT WILL ONLY REBOUND EVEN WITH THE STRONG SUN TO
THE 60S. LOWS SAT NIGHT WOULD AGAIN BE IN THE 30S. WINDS WILL
REMAIN BRISK. ECMWF WOULD RESULT IN SLIGHTLY WARMER NIGHT TIME
TEMPS AND COOLER YET DAYTIME TEMPS IN MID 50S TO LOW 60S. HPC
LEANS TWRD A BLEND WITH CHC POPS LINGERING INTO SAT. IT WILL BE A
FALL LIKE MEMORIAL DAY WEEKEND.

WILL LEAN TWRD GFS/HPC BLEND THROUGH SAT.

&&

.LONG TERM /SUNDAY THROUGH TUESDAY/...
THE ECMWF KEEPS THE 500HPA CUTOFF OVER RGN AND SFC LOW NEAR NEW
ENGLAND COAST FOR A RAW CHILLY WEEKEND...FINALLY CLEARING ON
MONDAY. HWVR AT THIS TIME ITS TO BE CONSIDERED AN OUTLIER.

GFS/NAM/HPC PROGRESSIVELY MOVE THIS SYSTEM ALONG. 17 OF 20
MEMBERS OF THE GEFS ENSEMBLE KEEP IT DRY FROM FRI NIGHT ONWARD.
ONLY 3 HAVE ANY QPF. SO THE WORST CASE IN THE GFS IS SOME CLOUDS
FOR SUNDAY MRNG. OVERALL THE SFC HIGH BUILDS INTO THE GRTLKS
SHIFTING SLOWLY EAST TO FCA BY TUES. AT 500 HPA RIDGE BUILDS FROM
GRT PLAINS TO GRTLKS.

PERIOD WILL START OFF PARTLY CLOUDY W/BLO NORMAL TEMPS AND A BREEZE
CONTINUING SUNDAY. SCT FROST AND FREEZE WILL BE POSSIBLE IN THE
HIR TRRN. IN TIME THIS WILL GIVE WAY TO BRILLIANT SUNSHINE MONDAY
AND TUESDAY...LIGHT WINDS AND TEMPS RETURNING TO NORMAL MONDAY AND
ABV BY TUESDAY AND WED.

WILL POPULATE WITH HPC MIDNIGHT SHIFT GUID.

THE GROWING SEASON IS UNDERWAY ACROSS THE MID HUDSON VALLEY...
GREATER CAPITAL DISTRICT...LAKE GEORGE SARATOGA REGION...THE
MOHAWK VALLEY...EASTERN CATSKILLS...TACONICS...BERKSHIRES...BENNINGTON
AND EASTERN WINDHAM COUNTIES VT AND LITCHFIELD COUNTY. IT WILL
START ON MAY 25TH FOR THE SOUTHERN ADIRONDACKS AND WESTERN WINDHAM
COUNTY.

&&

.AVIATION /17Z WEDNESDAY THROUGH SUNDAY/...
SOME LOW CLOUDS ARE AFFECTING MOST OF THE TAF SITE THIS
MORNING...WITH IFR SCATTERED VARIABLE BROKEN AT KALB...SOLID IFR
AT KPSF AND KGFL AND SOLID MVFR AT KPOU. SOME FOG IS OCCURRING AT
KPSF. THE LOW CLOUDS AND FOG SHOULD LIFT BTWN 13-15Z...LEAVING A
MIX OF CLOUDS ABOVE 3000 FEET AGL FOR THE REST OF THE DAY AT ALL
SITES.

THUNDERSTORMS SHOULD DEVELOP AGAIN THIS AFTERNOON AND CONTINUE MUCH
OF TONIGHT...BUT DUE TO THE SCATTERED NATURE...JUST PUTTING VCSH
UNTIL REGIONS OF THUNDERSTORM DEVELOPMENT CAN BE OBSERVED AND
MOVEMENT CAN BE TRACKED LATER TODAY.  WHEREVER THUNDERSTORMS
OCCUR...MVFR AND IFR CONDITIONS WILL OCCUR BUT AGAIN...SCATTERED
NATURE TO THUNDERSTORMS PREVENTING ACKNOWLEDGING IN TAFS FOR NOW.

WINDS SHOULD BE SOUTH TO SOUTHWEST AT 10 KT OR LESS TODAY...
DIMINISHING TO LESS THAN 10 KT TONIGHT.

OUTLOOK...
THU...MVFR WITH IFR POSSIBLE. -SHRA/-TSRA LIKELY.
THU NIGHT...VFR/MVFR. CHC -SHRA/-TSRA ESPECIALLY IN THE EVNG.
FRI...MAINLY VFR. CHC -TSRA MAINLY IN THE AM.
SAT-SUN...VFR. NO SIG WX.

&&

.FIRE WEATHER...
NO FIRE WEATHER CONCERNS THROUGH FRIDAY. OCCASIONAL SHOWERS AND
THUNDERSTORMS WILL CONTINUE THROUGH THURSDAY NIGHT. SHOWERS WILL
CONTINUE INTO FRIDAY.

RH VALUES WILL INCREASE TO 85 TO 100 PERCENT TONIGHT...AND
THURSDAY NIGHT...AND LOWER TO 45 TO 60 PERCENT THIS AFTERNOON.

WINDS WILL MAINLY LESS THAN 10 MPH THROUGH TONIGHT...BECOMING
SOUTHWEST AROUND 10MPH THURSDAY.

&&

.HYDROLOGY...
PWATS ON THE ORDER OF 1.5 TO 2.0 INCHES NEXT FEW DAYS. WHILE
WIDESPREAD FLOODING IS NOT ANTICIPATED...LOCALLY HEAVY RAINFALL IN
THUNDERSTORMS AND TRAINING COULD RESULT IN SMALL STREAM AND URBAN
FLOODING OVERNIGHT AND AGAIN THIS AFTERNOON. SIGNIFICANT WITHIN
BANK RISES ARE LIKELY IN LARGER RIVERS.

3-HR ZONAL FFG VALUES ARE GENERALLY IN THE 2.5-3.0 INCH RANGE AT
THIS TIME...WHICH ARE HIGH FOR MID TO LATE MAY.

DUE TO THE SCATTERED NATURE OF THE SHOWERS AND THUNDERSTORMS...
BASIN AVERAGE QPF WILL BE HIGHLY VARIABLE THIS WEEK. THE BEST
THREAT FOR SEEING SIGNIFICANT AMOUNTS OF SHOWERS OR THUNDERSTORMS
WILL THIS AFTERNOON INTO THURSDAY NIGHT.

FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED
AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE
ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...NONE.
VT...NONE.

&&

SYNOPSIS...SNYDER/WASULA
NEAR TERM...OKEEFE/WASULA
SHORT TERM...SNYDER
LONG TERM...SNYDER
AVIATION...NAS/WASULA
FIRE WEATHER...SNYDER
HYDROLOGY...SNYDER
Hazardous weather outlook, May 22, 1:01 PM EDT, 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
101 PM EDT WED MAY 22 2013

CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-231100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-
SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-
NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-
WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
101 PM EDT WED MAY 22 2013

...SEVERE THUNDERSTORM WATCH 210 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND
SOUTHERN VERMONT.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

THE THUNDERSTORMS WILL ALSO BE ACCOMPANIED BY FREQUENT LIGHTNING
AND HEAVY RAIN. LOCALIZED URBAN AND SMALL STREAM FLOODING IS
POSSIBLE IN AREAS WHERE STORMS TRAIN.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THERE IS A CHANCE OF THUNDERSTORMS AGAIN ON THURSDAY. SOME OF
THESE THUNDERSTORMS COULD ALSO BE STRONG TO SEVERE...ESPECIALLY
FROM THE CAPITAL REGION SOUTH AND EAST.

SOME AREAS OF FROST ARE POSSIBLE OVER THE HOLIDAY WEEKEND...
ESPECIALLY OVER THE HIGHER TERRAIN.

.SPOTTER INFORMATION STATEMENT...

SKYWARN ACTIVATION IS REQUESTED AT THIS TIME FOR THE FOLLOWING
COUNTIES UNTIL 10 PM EDT...

IN NORTHWESTERN CONNECTICUT...LITCHFIELD.

IN WESTERN MASSACHUSETTS...BERKSHIRE.

IN EAST CENTRAL NEW YORK...ALBANY...COLUMBIA...DUTCHESS...FULTON
...GREENE...HAMILTON...HERKIMER...MONTGOMERY...RENSSELAER...SARATOGA
...SCHENECTADY...SCHOHARIE...ULSTER...WARREN AND WASHINGTON.

IN SOUTHERN VERMONT...BENNINGTON AND WINDHAM.

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/ALBANY

In the hours before

Special weather statement, May 22, 1:06 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
106 PM EDT WED MAY 22 2013

NYZ048>052-221730-
WESTERN SCHENECTADY NY-EASTERN SCHENECTADY NY-WESTERN ALBANY NY-
EASTERN ALBANY NY-SOUTHERN SARATOGA NY-
106 PM EDT WED MAY 22 2013

...A STRONG THUNDERSTORM IN

  SCHENECTADY COUNTY IN EAST CENTRAL NEW YORK...
  ALBANY COUNTY IN EAST CENTRAL NEW YORK...
  SARATOGA COUNTY IN EAST CENTRAL NEW YORK...

AT 101 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS
AROUND 40 MPH...AND HEAVY RAIN.  THIS STORM WAS LOCATED NEAR
ALTAMONT...OR ABOUT 6 MILES SOUTHWEST OF ROTTERDAM...AND MOVING EAST
AT 25 MPH.

THE THUNDERSTORM WILL BE NEAR...
ROTTERDAM BY 115 PM EDT
SCHENECTADY...GUILDERLAND AND SCOTIA BY 120 PM EDT
NISKAYUNA AND 6 MILES SOUTH OF ALPLAUS BY 125 PM EDT
COLONIE...LATHAM AND 6 MILES SOUTH OF CLIFTON PARK BY 130 PM EDT

LAT...LON 4293 7369 4291 7368 4289 7368 4287 7367
      4286 7368 4281 7366 4279 7368 4270 7371
      4269 7412 4281 7419
TIME...MOT...LOC 1705Z 257DEG 21KT 4274 7404

TAW/VTK
Special weather statement, May 22, 1:18 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
118 PM EDT WED MAY 22 2013

NYZ039-040-082-221800-
MONTGOMERY NY-SOUTHERN FULTON NY-NORTHERN FULTON NY-
118 PM EDT WED MAY 22 2013

...A STRONG THUNDERSTORM IN

  MONTGOMERY COUNTY IN EASTERN NEW YORK...
  FULTON COUNTY IN EASTERN NEW YORK...

AT 115 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS
AROUND 40 MPH...AND HEAVY RAIN.  THIS STORM WAS LOCATED NEAR
CANAJOHARIE AND MOVING EAST AT 25 MPH.

THE THUNDERSTORM WILL BE NEAR...
FONDA BY 140 PM EDT
JOHNSTOWN BY 145 PM EDT
TRIBES HILL BY 150 PM EDT
FORT JOHNSON BY 155 PM EDT
AMSTERDAM BY 200 PM EDT

LAT...LON 4295 7470 4308 7422 4287 7413 4286 7416
      4280 7452 4283 7465
TIME...MOT...LOC 1717Z 254DEG 21KT 4289 7455

TAW/VTK

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 21, 8:19 PM EDTSpecial Weather StatementALYWarren56 min
May 21, 8:38 PM EDTSevere Thunderstorm WarningALYFulton, Montgomery, Saratoga, Schenectady52 min
May 21, 8:54 PM EDTSevere Thunderstorm WarningALYFulton, Herkimer, Montgomery, Schoharie51 min
May 21, 9:26 PM EDTSevere Thunderstorm WarningALYRensselaer, Saratoga, Schenectady, Warren, Washington64 min
May 21, 10:06 PM EDTSpecial Weather StatementALYOtsego54 min
May 21, 10:14 PM EDTAreal Flood AdvisoryALYAlbany, Rensselaer, Saratoga, Schenectady, Washington3 hr
May 21, 10:27 PM EDTSpecial Weather StatementALYRensselaer33 min
May 21, 10:42 PM EDTSpecial Weather StatementALYMontgomery63 min
May 21, 11:16 PM EDTSpecial Weather StatementALYFulton, Montgomery, Saratoga, Schenectady59 min
May 21, 11:27 PM EDTAreal Flood AdvisoryALYAlbany, Columbia, Fulton, Herkimer, Montgomery, Rensselaer and 4 more6 hr
May 22, 3:12 AM EDTAreal Flood AdvisoryALYColumbia, Dutchess, Rensselaer6 hr
May 22, 1:06 PM EDTSpecial Weather StatementALYSchenectady24 min
May 22, 1:18 PM EDTSpecial Weather StatementALYMontgomery42 min
May 22, 1:34 PM EDTSevere Thunderstorm WarningALYGreene, Ulster56 min
May 22, 2:10 PM EDTSpecial Weather StatementALYSchenectady35 min
May 22, 2:30 PM EDTAreal Flood AdvisoryALYAlbany, Schoharie3 hr
May 22, 2:30 PM EDTAreal Flood AdvisoryALYSchenectady3 hr
May 22, 2:35 PM EDTSpecial Weather StatementALYUlster25 min
May 22, 2:46 PM EDTSpecial Weather StatementALYSaratoga29 min
May 22, 2:55 PM EDTFlash Flood WarningALYSaratoga, Schenectady2 hr
May 22, 3:05 PM EDTAreal Flood AdvisoryALYAlbany, Rensselaer3 hr
May 22, 3:09 PM EDTSevere Thunderstorm WarningALYRensselaer, Saratoga, Washington66 min
May 22, 3:18 PM EDTFlash Flood WarningALYRensselaer, Saratoga, Washington3 hr
May 22, 3:25 PM EDTSpecial Weather StatementALYWarren35 min
May 22, 3:27 PM EDTSpecial Weather StatementALYUlster48 min
May 22, 3:30 PM EDTSpecial Weather StatementALYWashington30 min
May 22, 3:31 PM EDTRiver Flood WarningALYRensselaer, Washington10 hr
May 22, 3:56 PM EDTSevere Thunderstorm WarningALYUlster49 min
May 22, 6:27 PM EDTSpecial Weather StatementALYHerkimer33 min
May 22, 7:34 PM EDTSpecial Weather StatementALYMontgomery26 min

Nearby

Severe Thunderstorm Warnings in New York, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.